MAUDE Adverse Event Report: SURMODICS INC POUNCE ¿ THROMBECTOMY; Peripheral mechanical thrombectomy with aspiration

SURMODICS INC POUNCE ¿ THROMBECTOMY; Peripheral mechanical thrombectomy with aspiration
Model Number PTS-0607-7F135
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Perforation of Vessels (2135)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please refer to mfg.Report# 3014687026-2023-00008.This study patient has a history of recurrent thrombectomy and advanced disease state.
 
Event or Problem Description
The thrombectomy device was used in an ultrasound-guided percutaneous right common femoral artery access for left lower extremity thrombectomy procedure.The device was used in the left tibioperoneal truck and popliteal artery.The patient had an occlusion beginning at the p2 segment of the popliteal artery.The remainder of the popliteal artery was occluded as well as the tibioperoneal trunk and all 3 tibial arteries.There was reconstitution only of the distal posterior tibial artery at the distal calf.A 5fr sheath was placed followed by a sizing catheter.Up-and-over access of the left common femoral artery was obtained.The sizing catheter was placed in the left common femoral artery over a guidewire.A left lower extremity angiogram was then performed.The guidewire was advanced into the left distal superficial femoral artery.A 6fr sheath then used and subsequently upsized to a 7fr x 65 cm length sheath.The patient was systemically heparinized and act maintained at 250 or greater throughout the procedure.Using an angled glide catheter, the physician advanced to the level of the occlusion.The guidewire was then exchanged for an 0.18 high-torque guidewire.The physician was able to traverse the occlusion to the level of the anterior tibial artery.The vessel was occluded, but the course was very characteristic of the anterior tibial artery, so the physician decided to perform a thrombectomy from this site.The thrombectomy device was advanced to the level of the anterior tibial artery origin and from here performed thrombectomy of mostly the popliteal artery.The physician was then was able to remove portions of the thrombus, which was found to be subacute appearing mostly well-formed thrombus and some mix of plaque and ultimately intima as well was removed with a thrombectomy.After the first pass, the guidewire was advanced down into the posterior tibial artery.From there, additional passes were performed.Advancement was performed ultimately down to the distal posterior tibial artery and true lumen passage was confirmed via angiogram.Multiple passes were performed at that level with large pieces of thrombotic material removed.Ultimately, the physician decided to balloon down into the posterior tibial artery.A total of (b)(4) passes were made with the thrombectomy system.However, during the last pass, significant resistance and difficulty pulling the system into the sheath occurred.Subsequent angiograms demonstrated poor flow through the superficial femoral artery.Additional angiograms identified a dissection of the superficial femoral artery.The vessel dissection was then stented using a 5x100 4mm bare metal stent.The patient did notice pain with dilation.Furthermore, the physician performed balloon angioplasty of the tibioperoneal trunk using a 3 mm plain balloon as well as the popliteal artery using a 4 mm balloon.Once this was done, angiography of the segment was performed and there was extremely sluggish flow.The physician was unsure if the sluggish flow was related to vasospasm, so the patient was given multiple doses of nitroglycerin.The physician then performed sequential angiograms throughout the treated segment and was able to see a patent segment throughout.Despite the very poor flow, the physician did not see any additional lesions that would account for the sluggish flow.One observation; however, was that multiple branches was not seen they were seen preoperatively just prior to the occlusion.There was concern as to why the branches were not seen or why the patient had such sluggish flow.The physician noted there was a high risk for re-occlusion.The length of the procedure to this point was considered prolonged.The physician considered performing lytic therapy, but was concerned of the potential for bleeding at the thrombectomy site due to the aggressiveness.The physician determined not to do this and ultimately accepted the result.The patient had faint signal in the posterior tibial artery.The treatment was then concluded with device removal and closure with an 8fr seal with good hemostasis.The patient tolerated the procedure well.Despite reestablishment of flow, given the very poor transit of contrast with injections and poor doppler exam at the conclusion of the procedure with only mostly a venous signal in the left posterior tibial artery region, the patient's prognosis was guarded.The site would continue to monitor the exam to see if there was any improvement.The patient may have had significant vasospasm given very small arteries.If there was no improvement in the exam, the patient may require revascularization with open surgery, but this would be a very distal bypass and would likely only be successful if the patient had acceptable autogenous conduit.Without revascularization, the physician believed the patient would ultimately require a below-knee amputation.There was an estimated blood loss of approximately 100ml.

Brand Name
POUNCE ¿ THROMBECTOMY
Common Device Name
Peripheral mechanical thrombectomy with aspiration
Manufacturer (Section D)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer (Section G)
SURMODICS INC
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key19336758
Report Number3014687026-2024-00002
Device Sequence Number2569327
Product Code QEW
UDI-Device Identifier00812339030784
UDI-Public00812339030784
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model NumberPTS-0607-7F135
Device Lot NumberFG220021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight59 KG